# SDR 2008FA0000032

- Difficulty date: December 12, 2007
- Submitted: January 15, 2008
- Operation: General aviation
- Make and model: Piper PA-28-181
- Engine: Lyc O360A4M
- System (JASC): 8011 · Engine Starter
- Part: Starter
- Part number: MHB4016
- Part serial: 7080837
- Condition: Inoperative
- Location: Engine
- Stage of operation: IN
- How discovered: V
- Nature of condition: O
- Precautionary procedure: K

## Discrepancy

OPERATOR COMPLAINED THAT THE ENGINE STARTER WOULD NOT ENGAGE.  AFTER INSPECTION, FOUND THAT THE STARTER FIELD CASE HAD SEPARATED FROM GEAR HOUSING.  A DETAILED INSPECTION OF THE FIELD CASE SCREW HOLES REVEALED THAT MOST OF THE THREADS WERE STRIPPED OUT AND HOLES WERE ELONGATED.  WOULD RECOMMEND THAT AT EACH 100 HR/ANNUAL INSPECTION, PERFORM TORQUE CHECK OF GEAR HOUSING TO CASE ATTACH SCREWS AND REPAIR AS REQUIRED.  (K)
